Alert archive / New Mexico / Wind Advisories in 2024
Wind Advisory 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 3, 2024, 2:35 AM MST for 11 counties in New Mexico. It took effect at Feb 3, 2024, 9:00 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2024, 2:35 AM MST (09:35 UTC)
- In effect from
- Feb 3, 2024, 9:00 AM MST
- Expired
- Feb 3, 2024, 10:36 PM MST
- In force
- 14 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Curry County, NM, Lincoln County, NM, McKinley County, NM, Roosevelt County, NM, Sandoval County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 72 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081 WWUS75 KABQ 030935 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 235 AM MST Sat Feb 3 2024 NMZ226-240-031830- /O.CON.KABQ.HW.W.0005.240203T1200Z-240204T1200Z/ /O.CON.KABQ.WI.Y.0008.000000T0000Z-240203T1200Z/ South Central Mountains-Southwest Chaves County- 235 AM MST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph. For the High Wind Warning, west winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Central Mountains and Southwest Chaves County. * WHEN...For the Wind Advisory, until 5 AM MST early this morning. For the High Wind Warning, until 5 AM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ207-208-221>224-233-237>239-241-031830- /O.CON.KABQ.HW.W.0005.240203T1200Z-240204T1200Z/ West Central Highlands-Southwest Mountains-Sandia/Manzano Mountains Including Edgewood-Estancia Valley-Central Highlands- South Central Highlands-Guadalupe County-De Baca County-Chaves County Plains-Eastern Lincoln County-San Agustin Plains and Adjacent Lowlands- 235 AM MST Sat Feb 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Portions of central, east central, southeast, and west central New Mexico. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ206-219-031830- /O.UPG.KABQ.HW.A.0004.240203T1200Z-240204T1200Z/ /O.NEW.KABQ.WI.Y.0009.240203T1600Z-240204T0700Z/ West Central Mountains-Middle Rio Grande Valley/Albuquerque Metro Area- 235 AM MST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, and West Central Mountains. * WHEN...From 9 AM this morning to midnight MST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ220-235-236-031830- /O.NEW.KABQ.WI.Y.0009.240203T1600Z-240204T0700Z/ Lower Rio Grande Valley-Curry County-Roosevelt County- 235 AM MST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Lower Rio Grande Valley, Curry County, and Roosevelt County. * WHEN...From 9 AM this morning to midnight MST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ225-031830- /O.NEW.KABQ.WI.Y.0009.240203T1600Z-240204T0700Z/ Upper Tularosa Valley- 235 AM MST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Upper Tularosa Valley. * WHEN...From 9 AM this morning to midnight MST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
5 follow-up statements
814 WWUS75 KABQ 031148 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 448 AM MST Sat Feb 3 2024 NMZ226-240-031830- /O.EXP.KABQ.WI.Y.0008.000000T0000Z-240203T1200Z/ /O.CON.KABQ.HW.W.0005.240203T1200Z-240204T1200Z/ South Central Mountains-Southwest Chaves County- 448 AM MST Sat Feb 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Central Mountains and Southwest Chaves County. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ207-208-221>224-233-237>239-241-031830- /O.CON.KABQ.HW.W.0005.240203T1200Z-240204T1200Z/ West Central Highlands-Southwest Mountains-Sandia/Manzano Mountains Including Edgewood-Estancia Valley-Central Highlands- South Central Highlands-Guadalupe County-De Baca County-Chaves County Plains-Eastern Lincoln County-San Agustin Plains and Adjacent Lowlands- 448 AM MST Sat Feb 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Portions of central, east central, southeast, and west central New Mexico. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ220-225-235-236-031830- /O.EXA.KABQ.WI.Y.0009.240203T1600Z-240204T0700Z/ Lower Rio Grande Valley-Upper Tularosa Valley-Curry County- Roosevelt County- 448 AM MST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Lower Rio Grande Valley, Upper Tularosa Valley, Curry County, and Roosevelt County. * WHEN...From 9 AM this morning to midnight MST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ206-219-031830- /O.CON.KABQ.WI.Y.0009.240203T1600Z-240204T0700Z/ West Central Mountains-Middle Rio Grande Valley/Albuquerque Metro Area- 448 AM MST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, and West Central Mountains. * WHEN...From 9 AM this morning to midnight MST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
016 WWUS75 KABQ 031759 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1059 AM MST Sat Feb 3 2024 NMZ207-208-221>224-226-233-237>241-040200- /O.CON.KABQ.HW.W.0005.000000T0000Z-240204T1200Z/ West Central Highlands-Southwest Mountains-Sandia/Manzano Mountains Including Edgewood-Estancia Valley-Central Highlands- South Central Highlands-South Central Mountains-Guadalupe County- De Baca County-Chaves County Plains-Eastern Lincoln County- Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 1059 AM MST Sat Feb 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of central, east central, southeast, and west central New Mexico. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ206-219-220-225-235-236-040200- /O.CON.KABQ.WI.Y.0009.000000T0000Z-240204T0700Z/ West Central Mountains-Middle Rio Grande Valley/Albuquerque Metro Area-Lower Rio Grande Valley-Upper Tularosa Valley-Curry County- Roosevelt County- 1059 AM MST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, West Central Mountains, Lower Rio Grande Valley, Upper Tularosa Valley, Curry County, and Roosevelt County. * WHEN...Until midnight MST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
461 WWUS75 KABQ 031801 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1101 AM MST Sat Feb 3 2024 NMZ207-208-221>224-226-233-237>241-040215- /O.CON.KABQ.HW.W.0005.000000T0000Z-240204T1200Z/ West Central Highlands-Southwest Mountains-Sandia/Manzano Mountains Including Edgewood-Estancia Valley-Central Highlands- South Central Highlands-South Central Mountains-Guadalupe County- De Baca County-Chaves County Plains-Eastern Lincoln County- Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 1101 AM MST Sat Feb 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of central, east central, southeast, and west central New Mexico. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility to below 2 miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ206-219-220-225-235-236-040215- /O.CON.KABQ.WI.Y.0009.000000T0000Z-240204T0700Z/ West Central Mountains-Middle Rio Grande Valley/Albuquerque Metro Area-Lower Rio Grande Valley-Upper Tularosa Valley-Curry County- Roosevelt County- 1101 AM MST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, West Central Mountains, Lower Rio Grande Valley, Upper Tularosa Valley, Curry County, and Roosevelt County. * WHEN...Until midnight MST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
517 WWUS75 KABQ 040206 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 706 PM MST Sat Feb 3 2024 NMZ219-220-225-235-236-040315- /O.CAN.KABQ.WI.Y.0009.000000T0000Z-240204T0700Z/ Middle Rio Grande Valley/Albuquerque Metro Area-Lower Rio Grande Valley-Upper Tularosa Valley-Curry County-Roosevelt County- 706 PM MST Sat Feb 3 2024 ...WIND ADVISORY IS CANCELLED... Wind speeds have decreased this evening and are not expected to increase overnight. Therefore the Wind Advisory is cancelled. $$ NMZ207-208-221>224-226-233-237>241-040700- /O.CON.KABQ.HW.W.0005.000000T0000Z-240204T1200Z/ West Central Highlands-Southwest Mountains-Sandia/Manzano Mountains Including Edgewood-Estancia Valley-Central Highlands- South Central Highlands-South Central Mountains-Guadalupe County- De Baca County-Chaves County Plains-Eastern Lincoln County- Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 706 PM MST Sat Feb 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of central, east central, southeast, and west central New Mexico. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ206-040700- /O.CON.KABQ.WI.Y.0009.000000T0000Z-240204T0700Z/ West Central Mountains- 706 PM MST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...West Central Mountains. * WHEN...Until midnight MST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
583 WWUS75 KABQ 040536 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1036 PM MST Sat Feb 3 2024 NMZ207-208-241-040645- /O.CAN.KABQ.HW.W.0005.000000T0000Z-240204T1200Z/ West Central Highlands-Southwest Mountains-San Agustin Plains and Adjacent Lowlands- 1036 PM MST Sat Feb 3 2024 ...HIGH WIND WARNING IS CANCELLED... Wind speeds have fallen and will continue to decrease through the overnight hours. Therefore the High Wind Warning is cancelled. $$ NMZ206-040645- /O.CAN.KABQ.WI.Y.0009.000000T0000Z-240204T0700Z/ West Central Mountains- 1036 PM MST Sat Feb 3 2024 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory levels, therefore the Wind Advisory has been cancelled. A few breezes may persist overnight. $$ NMZ221>224-226-233-237>240-041200- /O.CON.KABQ.HW.W.0005.000000T0000Z-240204T1200Z/ Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Central Highlands-South Central Highlands-South Central Mountains- Guadalupe County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 1036 PM MST Sat Feb 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Sandia and Manzano Mountains including Edgewood, Estancia Valley, Central Highlands, South Central Highlands, South Central Mountains, Guadalupe County, De Baca County, Chaves County Plains, Eastern Lincoln County, and Southwest Chaves County. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Damaging could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 2, 10:49 PM MST, 3 hours 46 minutes earlier.
Area forecast discussion, Feb 2, 10:49 PM MST, 3 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1049 PM MST Fri Feb 2 2024 ...New AVIATION... .SYNOPSIS... Issued at 256 PM MST Fri Feb 2 2024 Precipitation will become mainly focused over the northern mountains in the form of heavy snow tonight through Saturday night as a low develops and deepens over northeast New Mexico and the Oklahoma and Texas panhandles. The highest snowfall amounts will be across the peaks of the Tusas and Sangre De Cristo Mountains where locally up to 2 feet of snow is possible. Meanwhile, across central and southeast New Mexico, strong and gusty west and northwest winds are expected on the backside of this deepening low with sustained winds of 30 to 45 mph and gusts of 50 to 70 mph possible. These winds will remain gusty Saturday night slowly waning come sunrise Sunday. High Wind Warnings are in effect for this region Saturday and Saturday night. Tranquil conditions and warmer temperatures return Sunday and Monday as high pressure slides overhead. Cloud cover increases and breezy southwest flow returns Tuesday ahead of the next storm system moving through the region Wednesday. Conditions look to remain unsettled for western and central areas Thursday into late next week ahead of another Pacific storm system. && .SHORT TERM... (This evening through Saturday night) Issued at 256 PM MST Fri Feb 2 2024 An H5 low taking shape over northeast NM this evening will deepen to near 541dm Saturday morning while moist westerly flow persists over the northern half of NM. Surface low pressure deepening to near 993mb near Clayton and much stronger 700-500mb layer flow approaching from the west will allow winds to strengthen after midnight, especially over the high terrain and nearby east slopes. Wind gusts will trend closer to 55 mph by sunrise in these areas then expand in coverage to nearby highlands and plains thru late morning. The latest model guidance shows solid High Wind Warning speeds south and east of ABQ with gusts of 55 to 70 mph expected. The Watch was upgraded for most of the area except ABQ where confidence is not as high and coverage is still limited to the west mesa. The most widespread impact for Saturday will be these high winds with areas of blowing dust, very difficult travel across the plains, and potential power outages from downed tree limbs and power lines. The other focus Saturday will be very heavy snow and blowing snow in the Sangre de Cristo Mts as westerly upslope flow persists all day and into Saturday night. Snowfall rates may exceed 2"/hour on west- facing higher ridges. Snow accums trended higher again with amounts of 1 to 2 feet appearing very likely. Moisture and lift also wraps around the H5 low with increasing potential for heavy snow along the Raton Ridge Saturday. The Winter Storm Warning was also expanded to this area, mainly for Raton Pass and locations along the CO border. Blowing snow may also be problematic in this area however temps are not as cold as the higher terrain of the Sangre de Cristos. Temps areawide will trend colder on Saturday with very cold winds compared to recent days. The strong winds will begin to decrease very slowly over central and southeast NM Saturday night as the entire storm system pulls away into northeast TX. Parts of the High Wind Warning may be cancelled before midnight Saturday depending on how fast the pressure gradient relaxes while the upper speed max ejects east of the area. && .LONG TERM... (Sunday through Thursday) Issued at 256 PM MST Fri Feb 2 2024 Gusty northwest winds across central and southeast NM will continue to taper off Sunday morning as the upper level low over southern Great Plains exits east into the lower Mississippi River Valley. Winds across eastern NM will be breezy Sunday afternoon at around 15 to 30 mph, a far cry from Saturday's high winds. Temperatures on Sunday will be around to just a touch below average as CAA gradually weakens. Shortwave ridging moves overhead Sunday night into Monday allowing temperatures to warmup up above seasonal averages by around 5 to 10 degrees along with light southerly winds. Upper level flow backs more southwesterly on Tuesday ahead of the next Pacific upper level trough with breezy winds and temperatures 5 to 10 degrees above average to as much as 15 degrees above average across northeast NM due to a surface lee low. Rain and mountain snow arriving to western areas as early as Tuesday evening as the leading baroclinic zone of the upper level trough begins moving in. Rain and mountain snow, along with colder temperatures, spread east Tuesday night into Wednesday for areas mainly along and west of the central mountain chain as a shortwave ahead of the longwave trough ejects northeast across the state. The eastern plains look to remain warm breezy and mainly dry Wednesday due to the southwest flow ahead of the longwave trough. The upper level jet ahead of this longwave trough axis looks to be better oriented from southwest to northeast where the Tusas and San Juan Mountains could receive a hefty amount of fresh snow due to ideal upslope flow. A Pacific front sweeps through the state Wednesday evening and night. The longwave trough moves inland into the Intermountain West Thursday dampening as it does so. Broad cyclonic flow at the base of the trough will keep cloud cover and precipitation across areas along and west of the central mountain chain persistent resulting in temperatures below normal by 5 to 10 degrees. Meanwhile, for areas along and east of the central mountain, temperatures will be cooler compared to Tuesday and Wednesday and closer to average behind the Pacific cold front, with gusty west winds of 20 to 35 mph and mostly sunny skies. Forecast confidence drops Friday into next weekend as deterministic and ensemble model guidance vary on how far south a trailing shortwave tracks across the Great Basin and intermountain West due to differences in how far the upstream ridge extends north into the Gulf of Alaska. && .AVIATION... (06Z TAFS) Issued at 1043 PM MST Fri Feb 2 2024 Much of the shower activity has diminished late this evening, though snow showers persist across the high terrain. MVFR cigs are already starting to develop across western and northern NM, to include KGUP, and these low cigs may expand through the overnight hours. Low cigs will then re-focus on Saturday across NE NM where additional snow showers are anticipated. Breezy conditions are expected overnight, but west to northwest winds will rapidly increase after sunrise. Gusts between 45 and 55kt are expected near and south of I-40 on Saturday afternoon. BLSN and mt obscurations are likely across the high terrain. BLDU is possible across lower elevation areas. Wind speeds will be slow to come down Saturday evening. && .FIRE WEATHER... Issued at 256 PM MST Fri Feb 2 2024 There are no critical fire weather conditions expected for at least the next 7 days. A potent storm system moving thru the region thru Saturday will spread heavy mountain snow into northern NM, a few valley rain showers, and very strong winds focused on Saturday over central and eastern NM. Snow accumulations in the Sangre de Cristo Mts may average 1 to 2 feet on higher peaks and ridges. West winds today will become northwest Saturday with gusts of 55 to 70 mph over parts of central and eastern NM. Breezy conditions will continue into Sunday but overall tranquil weather is likely with a ridge of high pressure over the area through Monday. The next weather system will arrive Tuesday with widespread precip again Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 30 44 23 44 / 40 5 0 0 Dulce........................... 24 39 11 40 / 90 60 5 0 Cuba............................ 25 36 18 39 / 50 30 0 0 Gallup.......................... 25 39 16 43 / 30 10 0 0 El Morro........................ 23 34 16 40 / 30 20 0 0 Grants.......................... 26 40 19 45 / 10 5 0 0 Quemado......................... 25 38 20 44 / 20 20 0 0 Magdalena....................... 27 40 25 48 / 20 0 0 0 Datil........................... 25 36 22 44 / 20 5 0 0 Reserve......................... 24 45 18 52 / 30 20 0 0 Glenwood........................ 31 45 26 53 / 50 20 0 0 Chama........................... 21 32 8 35 / 90 80 10 0 Los Alamos...................... 27 37 23 42 / 50 50 10 0 Pecos........................... 25 38 22 44 / 30 30 5 0 Cerro/Questa.................... 27 35 20 36 / 70 70 30 0 Red River....................... 19 30 12 32 / 70 80 50 0 Angel Fire...................... 17 31 9 34 / 70 70 40 0 Taos............................ 25 38 15 39 / 70 60 20 0 Mora............................ 26 38 20 43 / 40 40 10 0 Espanola........................ 30 44 23 47 / 60 50 10 0 Santa Fe........................ 28 38 23 42 / 50 50 10 0 Santa Fe Airport................ 29 43 25 45 / 40 30 5 0 Albuquerque Foothills........... 30 45 28 48 / 20 10 0 0 Albuquerque Heights............. 32 48 30 50 / 10 5 0 0 Albuquerque Valley.............. 32 51 28 52 / 5 5 0 0 Albuquerque West Mesa........... 31 48 28 50 / 10 5 0 0 Belen........................... 32 50 26 53 / 10 5 0 0 Bernalillo...................... 32 48 28 50 / 20 10 0 0 Bosque Farms.................... 31 51 26 52 / 5 5 0 0 Corrales........................ 32 49 28 51 / 10 10 0 0 Los Lunas....................... 32 51 26 52 / 5 5 0 0 Placitas........................ 30 43 27 46 / 30 10 0 0 Rio Rancho...................... 31 48 28 50 / 10 10 0 0 Socorro......................... 32 51 30 56 / 10 0 0 0 Sandia Park/Cedar Crest......... 27 39 24 42 / 20 20 0 0 Tijeras......................... 29 41 26 44 / 20 20 0 0 Edgewood........................ 28 42 25 45 / 10 10 0 0 Moriarty/Estancia............... 27 43 24 47 / 10 0 0 0 Clines Corners.................. 25 39 22 44 / 5 0 0 0 Mountainair..................... 28 42 25 45 / 10 0 0 0 Gran Quivira.................... 27 43 24 46 / 20 0 0 0 Carrizozo....................... 30 47 27 50 / 20 0 0 0 Ruidoso......................... 26 40 25 45 / 20 0 0 0 Capulin......................... 27 35 24 38 / 30 50 60 5 Raton........................... 27 39 23 44 / 40 50 50 5 Springer........................ 29 44 24 49 / 20 30 30 0 Las Vegas....................... 28 44 23 47 / 20 10 5 0 Clayton......................... 31 43 32 48 / 20 40 40 5 Roy............................. 31 46 27 49 / 20 20 20 0 Conchas......................... 35 54 31 57 / 20 10 10 0 Santa Rosa...................... 33 50 30 53 / 10 5 0 0 Tucumcari....................... 35 52 30 55 / 30 20 10 0 Clovis.......................... 34 56 33 56 / 10 5 10 0 Portales........................ 34 57 33 57 / 10 5 5 0 Fort Sumner..................... 35 55 32 57 / 10 5 0 0 Roswell......................... 37 60 38 63 / 5 5 0 0 Picacho......................... 32 51 32 56 / 5 0 0 0 Elk............................. 29 48 29 55 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 5 AM MST Saturday through late Saturday night for NMZ206-219. High Wind Warning from 5 AM Saturday to 5 AM MST Sunday for NMZ207-208-221>224-226-233-237>241. Winter Storm Warning until 5 PM MST Saturday for NMZ210. Winter Weather Advisory until 5 PM MST Saturday for NMZ211. Winter Storm Warning from 5 AM Saturday to 5 AM MST Sunday for NMZ227. Winter Storm Warning until 11 PM MST Saturday for NMZ213-214. Wind Advisory until 5 AM MST Saturday for NMZ226-240. && SHORT TERM...42 LONG TERM....71 AVIATION...34
Nearby
Wind Advisories in New Mexico, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.